Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Completed insanity program, heart rate was normal. Suddenly lightheaded, varying heart rate. Should I worry ?

I m a 41 yr old female, I exercise 6 days a week and just recently completed the INSANITY program. My resting heart rate is ~62 bpm with a normal max exertion heart rate of 176 - 180. I was running on the treadmill today at a normal 6.5 pace and my heart rate had been functioning at it s expected rate. Then I just instantly felt strange.. not light headed or faint, but I felt that my heart was working harder so I took my rate again with my wrist timer and it registered 214 bpm. I have never registered my heart at that rate before so I slowed the treadmill to 3.0 and walked. My heart rate came down at a steady pace 204 ... 184 ... 174 at which point I felt normal again and kept walking ... down to 134. I then turned the treadmill back up to 7.0 and ran for 3 minutes then turned it down to 5.5 for another 10 minutes. My heart felt fine the remaining period and hit a max of 175. I am curious to know if I should be worried about the heart rate jump or should I let it go unless it happens again.
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Accelerated heart rates can be a serious issue. Your maximal heart rate can be approximated by this formula: 220- age. In your case your maximal heart rate would be around 180, with a targeted max exercise rate 60-80% of that.
If you note heart rates accelerating beyond these parameters, or feel dizzy/light-headed, it is important you get evaluated by a medical professional, and obtain an EKG and allow for a period of heart monitoring (even Holter monitoring, at home) to determine if you would benefit from rate-control medications or further intervention.

Be well,
Dr Rao
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor